Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Dual $ A\sp{\ast} $-algebras of the first kind

Authors: David L. Johnson and Charles D. Lahr
Journal: Proc. Amer. Math. Soc. 74 (1979), 311-314
MSC: Primary 46H05; Secondary 46K15, 46L05
MathSciNet review: 524307
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be an $ {A^\ast}$-algebra of the first kind. It is proved that A has property P2 of Máté if and only if $ {A^2}$ is dense in A if and only if A possesses an (operator-bounded) approximate identity. Further, it is shown that an $ {A^\ast}$-algebra of the first kind having property P2 is a dual algebra if and only if it is a modular annihilator algebra. As applications, these results are used to strengthen certain theorems about Hilbert algebras.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H05, 46K15, 46L05

Retrieve articles in all journals with MSC: 46H05, 46K15, 46L05

Additional Information

PII: S 0002-9939(1979)0524307-1
Keywords: Approximate identity, multiplier, $ {A^\ast}$-algebra, dual algebra, modular annihilator algebra, Hilbert algebra
Article copyright: © Copyright 1979 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia